U.S. doctors online nowAsk doctors free
Milwaukee, WI
A 38-year-old female asked:

Is florinef (fludrocortisone) 0.05 mg daily bad to be on longterm for pots syndrome? how long is too long?risk of osteoporosis? is it better than low dose prednisone?

1 doctor answer2 doctors weighed in
Dr. Matthew Cahill
Internal Medicine 25 years experience
Ask your doctor: Postural Orthostasis maybe helped by florinef (fludrocortisone). As it seems you know it is not without risk. You need and deserve to have a full conversation with the prescribing physician not just a text commentary. That being said, there ARE other choices- usually more costly, but anything beats ffeeling woozy or passing out right? I personally would take it for a time. Hope this helps- stay well
Dr. James Lin
A Verified Doctor commented
A US doctor answered Learn more
Agreed! The information in https://en.wikipedia.org/wiki/Postural_orthostatic_tachycardia_syndrome may help most laypersons to realistically understand the options of care for POTS better. But mainstay of care is still healthy lifestyle without overindulgence & obsession so to make your body more capable to adopt and adapt to the sudden positioning change by efficiently keeping "stable" BP for...
Oct 4, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.